has anyone weinded off pain meds b4 anyone ok not on pain meds

Discussion in 'Fibromyalgia Main Forum' started by mylilcherub428, Oct 23, 2008.

  1. mylilcherub428

    mylilcherub428 New Member

    I was on percocet and had problems with that did good on methadone for awhile but am now having problems with that tried to find a doc to prescribe suboxe but the waiting list are long they can have on 30 patients at a time

    my primary care doc is looking into becoming certified for me so we will see how that goes

    everything about suboxone says it is to wean you off but many people are on a maint dose for years

    So for now my doc is slowly weining me from my methadone he says if I get to sick we can go back up I went from 30 which I was taking wrong more like 40 to 60 to 25 mg as my last doses were 30 mg

    I tried to get into a methadone clinic but they would not take me as a doc was prescribing them I have a need they said my doc should be working with me well I exasted all his options I told them I am sorry they said

    my doc said I could lie and tell them I buy it on the street so I can get in but I do not know if they will still detox me seems silly since thats what they would put me on mabe they can just drug test me

    anyhow there are still a few docs I can call about suboxone I think my doc will help me till I can get in

    and I know suboxne will be easier to get off than the methadone

    so can the pain be managed without meds

    I have read articles here that chronic pain med use can lead to more pain mabe rebound pain

    I also learned on the net the longer you are on pain meds the more opuiod receptors your body makes

    I dunno what to do I am scared and am only 31 would kinda like to save pain killers for later in life but scared i will not function right

    but as my doc put it I have an addictive personality

    what to do what to do

    thanx-Kim
  2. SkeptikSharon

    SkeptikSharon New Member

    Hi Kim,

    I recently weaned off Methadone. I had been on a low dose of Oxycontin and was switched to Methadone to make the weaning off process easier, since the meds weren't really helping anyway and were potentially causing my stomach issues. The dosage of Methadone I was on was only 5mg twice a day, and my doctor tried to wean me off that by cutting the dosage in half. I had big time withdrawal symptoms from that though. What we ended up doing was switching me to a liquid Methadone solution, so that I could wean off at a much slower pace - weaning down by 0.5mg a week, so it took me a total of like 10 weeks or so to get off, but it was much easier that way. Maybe you could work with your doc to wean off at a much slower pace using the liquid methadone solution?

    When I went to see the GI doc about the abdominal pain and issues I was experiencing, his thought was that most likely I had developed what he called Narcotic Bowel Syndrome, meaning that the pain meds had actually starting causing me to have pain in the entire abdominal region. I don't know if that was fully the case, as I am still experiencing GI issues, but the pain has gone down some. Plus, my pain doc started doing Splanchnic nerve blocks, which is supposed to help with the abdominal pain as well. Those blocks themselves are painful when he does them, but it seems like they have at least helped me to have an appetite. Has not solved all my GI issues, but has helped.

    As far as the pain being managed without pain meds, I'm managing, but my back and neck pain is not really managed yet. I'm hoping with more nerve blocks, maybe that will help. What I do know is that for me, the pain meds were not really adequately controlling the pain anyway, and I would have had to keep upping my dosage, which I was leery of doing. I'm only 29, so I would kind of like to save that for later too.

    Good luck with your battle. Hopefully your doc will be able to help you figure out some way to deal with getting off the meds. It sounds like they aren't really helping you long-term anyway.

    Sharon
  3. mylilcherub428

    mylilcherub428 New Member

    mabe for more answers-Kim